Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 6, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Apr 25, 2008, 5:06 AM CDT for 5 counties in Iowa. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 5:06 AM CDT (10:06 UTC)
- Expired
- Apr 25, 2008, 11:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bremer County, IA, Butler County, IA, Franklin County, IA, Grundy County, IA, Hardin County, IA
The radar
The Des Moines radar (KDMX), 119 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 6:00 AM CDT | FLASH FLOOD | Denver, IA | PART OF TOWN EVACUTED DUE TO FLOODING. TIME ESTIMATED. |
| Apr 25, 6:14 AM CDT | FLASH FLOOD | 1 W Reinbeck, IA | 6 INCHES OF WATER OVER THE ROAD DUE TO FLASH FLOODING OF BLACK HAWK CREEK. |
| Apr 25, 7:00 AM CDT | FLASH FLOOD | 2 S Allison, IA | WATER OVER ROAD ALONG COUNTY ROAD C45 2 MILES EAST OF HIGHWAY 14. TIME ESTIMATED. |
| Apr 25, 7:10 AM CDT | FLASH FLOOD | 3 E Buckeye, IA | KCCI VIEWER REPORTS SOUTH FORK OF IOWA RIVER OUT OF ITS BANKS. VIEWER NOTED THE HIGHEST LEVEL THEY HAVE EVER SEEN. |
| Apr 25, 8:00 AM CDT | FLASH FLOOD | 3 Nw Hampton, IA | 180TH STREET FLOODED BETWEEN MALLARD AND NETTLES ROADS DUE TO FLOODED CREEKS AROUND OTTER CREEK. |
| Apr 25, 9:30 AM CDT | FLASH FLOOD | 5 Ssw Iowa Falls, IA | A SMALL TRIBUTARY WAS REPORTED TO BE WELL OUT OF ITS BANKS WHERE IT INTERSECTED HIGHWAY 20. NO ROADS OR BUILDINGS WERE IMPACTED. |
| Apr 25, 9:50 AM CDT | FLASH FLOOD | 3 Nw Wellsburg, IA | SOUTH BEAVER CREEK FLOODED AND AFFECTING SEVERAL GRAVEL ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 251009
FFWDMX
IAC017-023-069-075-083-251600-
/O.NEW.KDMX.FF.W.0006.080425T1006Z-080425T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
506 AM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRUNDY COUNTY IN CENTRAL IOWA...
HARDIN COUNTY IN CENTRAL IOWA...
BUTLER COUNTY IN NORTH CENTRAL IOWA...
FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
BREMER COUNTY IN NORTHEAST IOWA...
* UNTIL 1100 AM CDT
* AT 501 AM CDT... BUTLER LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
NUMEROUS CREEKS AT BANKFULL AND DITCHES FULL. FLASH FLOODING FROM
ADDITIONAL THUNDERTORMS OVER THE WARNED AREA IS LIKELY THIS
MORNING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY...
TRIPOLI...SUMNER...SHELL ROCK...SHEFFIELD...HAMPTON...GREENE...
DENVER...CLARKSVILLE AND ALLISON
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH IS POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4290 9349 4291 9210 4265 9210 4264 9256
4230 9254 4230 9277 4221 9279 4221 9346
TIME...MOT...LOC 1006Z 180DEG 0KT 4263 9291
$$
RUSSELL5 follow-up statements
000
WGUS73 KDMX 251121
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
615 AM CDT FRI APR 25 2008
IAC017-023-069-075-083-251600-
/O.CON.KDMX.FF.W.0006.000000T0000Z-080425T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-FRANKLIN IA-HARDIN IA-GRUNDY IA-
615 AM CDT FRI APR 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
GRUNDY...HARDIN...FRANKLIN...BUTLER AND BREMER COUNTIES...
AT 614 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY...
TRIPOLI...SUMNER...SHELL ROCK...SHEFFIELD...HAMPTON...GREENE...
DENVER...CLARKSVILLE AND ALLISON
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
AT 614 AM...GRUNDY COUNTY LAW ENFORCEMENT REPORTED FLASH FLOODING OF
BLACK HAWK CREEK...AS 6 INCHES OF WATER WAS OVER THE ROAD ALONG
HIGHWAY T55 WEST OF REINBECK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY
FOR EASTERN IOWA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 700 AM CDT FRIDAY MORNING FOR SOUTHWESTERN IOWA.
LAT...LON 4290 9349 4291 9210 4265 9210 4264 9256
4230 9254 4230 9277 4221 9279 4221 9346
TIME...MOT...LOC 1115Z 180DEG 0KT 4263 9291
$$
RUSSELL000
WGUS73 KDMX 251240
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
732 AM CDT FRI APR 25 2008
IAC017-023-069-075-083-251600-
/O.CON.KDMX.FF.W.0006.000000T0000Z-080425T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-FRANKLIN IA-HARDIN IA-GRUNDY IA-
732 AM CDT FRI APR 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
GRUNDY...HARDIN...FRANKLIN...BUTLER AND BREMER COUNTIES...
AT 728 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT
FLASH FLOODING OVER THE WARNED AREA. THE PUBLIC REPORTED THE EAST
FORK OF THE IOWA RIVER HAD EXCEEDED IT BANKS 3 MILES EAST OF
BUCKEYE.
WIDESPREAD 3 TO 4 INCH RAINFALLS HAVE OCCURRED ACROSS THE AREA
OVERNIGHT...AND RUNOFF FROM THESE THUNDERSTORMS WILL CONTINUE TO
AGGRAVATE AREA STREAMS AND CREEKS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY...
TRIPOLI...SUMNER...SHELL ROCK...SHEFFIELD...HAMPTON...GREENE...
DENVER...CLARKSVILLE AND ALLISON
ADDITIONAL RAINFALL AMOUNTS OF AROUND A QUARTER OF AN INCH ARE
POSSIBLE OVER BUTLER AND BREMER COUNTIES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FRIDAY
FOR EASTERN IOWA.
LAT...LON 4290 9349 4291 9210 4265 9210 4264 9256
4230 9254 4230 9277 4221 9279 4221 9346
TIME...MOT...LOC 1232Z 180DEG 0KT 4263 9291
$$
RUSSELL000
WGUS73 KDMX 251445
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
942 AM CDT FRI APR 25 2008
IAC017-023-069-075-083-251600-
/O.CON.KDMX.FF.W.0006.000000T0000Z-080425T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-FRANKLIN IA-HARDIN IA-GRUNDY IA-
942 AM CDT FRI APR 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
GRUNDY...HARDIN...FRANKLIN...BUTLER AND BREMER COUNTIES...
AT 938 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY...
TRIPOLI...SUMNER...SHELL ROCK...SHEFFIELD...HAMPTON...GREENE...
DENVER...CLARKSVILLE AND ALLISON
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
NUMEROUS CREEK S AND STREAMS WERE OUT OF BANKS THIS MORNING.
BREMER COUNTY EMERGENCY MANAGEMENT REPORTED PART THE COMMUNITY OF
DENVER WAS EVACUATED DUE TO FLOODING. GRUNDY COUNTY REPORTED WATER
OVER THE ROAD ALONG COUNTY ROAD T55 EAST OF REINBECK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4290 9349 4291 9210 4265 9210 4264 9256
4230 9254 4230 9277 4221 9279 4221 9346
TIME...MOT...LOC 1442Z 180DEG 0KT 4263 9291
$$
RUSSELL000
WGUS73 KDMX 251447 CCA
FFSDMX
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
942 AM CDT FRI APR 25 2008
IAC017-023-069-075-083-251600-
/O.CON.KDMX.FF.W.0006.000000T0000Z-080425T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-FRANKLIN IA-HARDIN IA-GRUNDY IA-
942 AM CDT FRI APR 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
GRUNDY...HARDIN...FRANKLIN...BUTLER AND BREMER COUNTIES...
AT 938 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED FLASH
FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY...
TRIPOLI...SUMNER...SHELL ROCK...SHEFFIELD...HAMPTON...GREENE...
DENVER...CLARKSVILLE AND ALLISON
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
NUMEROUS CREEK S AND STREAMS WERE OUT OF BANKS THIS MORNING.
BREMER COUNTY EMERGENCY MANAGEMENT REPORTED PART THE COMMUNITY OF
DENVER WAS EVACUATED DUE TO FLOODING. GRUNDY COUNTY REPORTED WATER
OVER THE ROAD ALONG COUNTY ROAD T55 EAST OF REINBECK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4290 9349 4291 9210 4265 9210 4264 9256
4230 9254 4230 9277 4221 9279 4221 9346
TIME...MOT...LOC 1442Z 180DEG 0KT 4263 9291
$$
RUSSELL000
WGUS73 KDMX 251608
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1105 AM CDT FRI APR 25 2008
IAC017-023-069-075-083-251615-
/O.EXP.KDMX.FF.W.0006.000000T0000Z-080425T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-FRANKLIN IA-HARDIN IA-GRUNDY IA-
1105 AM CDT FRI APR 25 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR GRUNDY...HARDIN...
FRANKLIN...BUTLER AND BREMER COUNTIES...
ALTHOUGH THE FLASH FLOOD WARNING HAS EXPIRED...CONTINUED FLOODING
WILL PERSIST ALONG CREEKS AND STREAMS. A FLOOD WARNING IS NOW IN
EFFECT THROUGH LATE THIS EVENING.
LAT...LON 4290 9349 4291 9210 4265 9210 4264 9256
4230 9254 4230 9277 4221 9279 4221 9346
TIME...MOT...LOC 1447Z 180DEG 0KT 4263 9291
$$
RUSSELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 2:24 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 25, 2:24 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 224 AM CDT FRI APR 25 2008 .SHORT TERM /TODAY/... STRONG LOW PRESSURE SYSTEM BOTH AT THE SURFACE AND ALOFT TO MOVE OVER THE AREA TODAY. AS OF 2 AM...THE SFC LOW WAS IN CENTRAL KANSAS AND POISED TO MOVE NORTHEAST ALONG FRONTAL BOUNDARY EXTENDING NORTHEAST THROUGH WESTERN IOWA AND SOUTHEAST MINNESOTA. WARM AND MOIST AIRMASS AHEAD OF THE LOW ACROSS MUCH OF CENTRAL AND EASTERN IOWA...BUT ALREADY COOLING OFF TO THE NW WITH KEST ALREADY DOWN TO 43 DEGREES AND A NORTH WIND GUSTING TO 35 MPH. EARLIER CONVECTIVE COMPLEX EXITING NORTHEAST IOWA...BUT A LARGER MCS MOVING INTO SW IOWA WITH MANY WARNINGS BEING ISSUED UPSTREAM. SVR TSTM THREAT WILL CONTINUE EARLY THIS MORNING ACROSS SOUTHERN IA AS MUCAPES REMAIN AROUND 1000 J/KG AND BULK SHEAR SUPPORTIVE OF STORM ORGANIZATION. SFC LOW WILL MOVE RAPIDLY INTO NRN IA BY MIDDAY WITH COLD FRONT SWEEPING EAST...AND LIKELY OUT OF CENTRAL IA BY MID AFTERNOON. THUNDERSTORMS WILL CONTINUE AHEAD OF SFC LOW AND COLD FRONT...BUT DRY SLOT WILL MOVE RAPIDLY UP THROUGH CENTRAL IA DURING THE MORNING. DEFORMATION ZONE RAIN WILL OCCUR OVER NW IA WHERE TEMPERATURES WILL BE FALLING INTO THE 30S. WILL HAVE TO WATCH THIS AREA CAREFULLY FOR THE POTENTIAL OF LIGHT SNOW ACCUMULATIONS. OTHERWISE...TEMPERATURES WILL FALL DRAMATICALLY BEHIND THE COLD FRONT WITH SOME PLACES IN CENTRAL IA SOME 20 DEGREES COLDER AT SUPPER TIME THAN AT BREAKFAST TODAY. WINDS WILL ALSO PICK UP BEHIND THE FRONT AND COULD BE FLIRTING WITH ADVISORY CRITERIA. FLASH FLOOD THREAT STILL THERE AS LONG AS THUNDERSTORMS IN THE FORECAST...THOUGH THE NW EXTENT OF THE WATCH MAY NOT HAVE THE BEST CHANCES FOR REALIZING FLOODING. .LONG TERM /TONIGHT-THURSDAY/... WILL DEAL WITH SOME WRAP AROUND PRECIP ACROSS THE NORTH EARLY TONIGHT...WHICH WILL LIKELY FALL AS SNOW. BUT...WITH ONLY LIGHT QPF EXPECTED...ANY SNOW ACCUMULATIONS SHOULD BE LIGHT. TREND IN THE FORECAST WAS TO COOL TEMPS A BIT MORE OVER THE WEEKEND AND INCREASE POPS FOR SATURDAY NIGHT. MODELS CONTINUE TO COME FARTHER SOUTH WITH UPPER LEVEL SHORTWAVE AND A BIT STRONGER ON THE SFC CYCLONGENESIS SOMEWHERE IN THE VICINTY OF NORTHERN MISSOURI. MODEL CROSS SECTIONS PRETTY EMPHATIC WITH STRONG LIFT OVER CENTAL AND SOUTHERN IA IN DEF ZONE. THIS HAS ME A BIT WORRIED WITH MUCH OF THE SOUNDINGS BELOW ZERO UNTIL THE VERY LOWEST 25 TO 50 MB. WILL CONTINUE TO ERR ON THE SIDE OF CLIMATOLOGY AND KEEP PRECIP MAINLY LIQUID. BUT THIS DOES BEAR WATCHING. SUNDAY WILL BE THE COOLEST DAY IN THE WAKE OF THIS SYSTEM WITH TEMPS 15 TO 20 DEGREES BELOW NORMAL...AND THE POTENTIAL FOR SCATTERED SHOWERS...AND POSSIBLY SOME THUNDER AND GRAUPEL. MADE NO CHANGES AND DID NOT HAVE A CHANCE TO LOOK AT MUCH BEYOND MONDAY. && .AVIATION...25/06Z THUNDERSTORMS WILL CONTINUE BE THE MAIN PROBLEM THIS FORECAST PACKAGE WITH ONGOING THUNDER IN AREA OF CONVERGENCE ACROSS CENTRAL IOWA NOW...AND EXPECTED STRONG WAVE TO IMPACT THE AREA BY THROUGH MUCH OF THE MORNING HOURS FRI. HAVE INCREASED THUNDER NORTH/WEST AND NORTHEAST THIS EVENING WITH INCREASED THUNDER FOR THE LATE OVERNIGHT AND MORNING HOURS FROM 07Z THROUGH 16Z. GIVEN THE SCOPE OF CONVECTION EXPECTED...CIGS/VSBYS SHOULD FALL TO IFR OR LIFR WITH HEAVIER AREAS OF RAINFALL/THUNDER/WIND. PERIOD OF DELAYS VERY PSBL FROM 08Z THROUGH 14Z AS LARGE MCS CROSSES THE AREA WITH LIFR CONDITIONS AT TIMES. EXPECT CIGS TO COME UP AFT 18Z MOST AREAS TO MVFR WITH -SHRA LESSENING WITH TIME. OVERALL...IMPROVEMENT BY LATE IN PERIOD AS NW SFC WINDS SCOUR OUT LLVL MOISTURE AND CLOUD COVER. CONDITIONS LOOKING BETTER BY 26/03Z./REV && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR ADAIR-ADAMS-APPANOOSE- AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS- CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET-FRANKLIN- GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER- KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO- POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION- WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && PUBLIC...MOYER AVIATION...REV
Hazardous weather outlook, Apr 24, 9:34 PM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 934 PM CDT THU APR 24 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-260245- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 934 PM CDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED STRONG THUNDERSTORMS ARE EXPECTED AND WILL BECOME MORE WIDESPREAD WITH HEAVY RAINFALL OVERNIGHT. THESE STORMS MAY BE MORE SIGNIFICANT WITH A GREATER POTENTIAL FOR HEAVY RAINFALL...THERE IS A SLIGT RISK OF SEVERE WEATHER IN THE FORM OF HAIL OR BRIEF STRONG WINDS. WIDESPREAD ADDITIONAL HEAVY RAINFALL WITH 1 TO 2 INCHES POSSIBLE IS EXPECTED. LOCALIZED 3 INCH AMOUNTS ARE EXPECTED. THIS WILL CAUSE SOME AREAS OF FLOODING ALONG WITH SUBSTANTIAL RISES ALONG AREA RIVERS AND STREAMS....ALONG WITH LOCALLY HEAVY RAINS AND POSSIBLY LOCALIZED FLOODING AND FLASH FLOODING ARE POSSIBLE OVERNIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON FRIDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING. LOCALLY HEAVY RAINFALL REMAINS POSSIBLE THROUGH FRIDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON FRIDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO FRIDAY MORNING. HEAVY RAIN AND FLOODING REPORTS ARE ALSO APPRECIATED AND ENCOURAGED. REV
In the hours before
Local storm report, Apr 25, 3:52 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
352 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM HAIL NEW VIRGINIA 41.18N 93.73W
04/25/2008 E0.75 INCH WARREN IA EMERGENCY MNGR
&&
BMOYERLocal storm report, Apr 25, 3:55 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
355 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 AM HAIL 8 NE MOUNT AYR 40.80N 94.13W
04/25/2008 E0.88 INCH RINGGOLD IA EMERGENCY MNGR
&&
BMOYERLocal storm report, Apr 25, 4:08 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
408 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 AM HAIL 4 S NORWALK 41.45N 93.67W
04/25/2008 E1.00 INCH WARREN IA EMERGENCY MNGR
&&
BMOYERLocal storm report, Apr 25, 4:21 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
421 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM HAIL 11 SSE INDIANOLA 41.20N 93.50W
04/25/2008 E1.00 INCH WARREN IA FIRE DEPT/RESCUE
&&
BMOYERLocal storm report, Apr 25, 4:25 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
425 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM HAIL 5 ESE DES MOINES 41.55N 93.53W
04/25/2008 E0.88 INCH POLK IA UNKNOWN
PUBLIC REPORT THROUGH ESPOTTER
&&
BMOYERLocal storm report, Apr 25, 4:51 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
451 AM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 AM FLASH FLOOD CEDAR FALLS 42.52N 92.45W
04/25/2008 BLACK HAWK IA EMERGENCY MNGR
SANDBAGGING OPERATIONS AROUND FIRE STATION DUE TO DRY RUN
CREEK OVERRUNNING BANKS.
&&
MRUSSELLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:35 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene, Guthrie | 55 min |
| Apr 24, 8:16 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Wright | 44 min |
| Apr 24, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 35 min |
| Apr 24, 8:35 PM CDT | Tornado Warning | DMX | Franklin, Hamilton, Hardin, Wright | 40 min |
| Apr 24, 8:47 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 18 min |
| Apr 24, 9:07 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hardin | 38 min |
| Apr 24, 9:17 PM CDT | Areal Flood Advisory | DMX | Bremer, Butler, Franklin | 3 hr |
| Apr 24, 10:56 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Grundy | 3 hr |
| Apr 25, 1:59 AM CDT | Areal Flood Advisory | DMX | Black Hawk, Grundy | 3 hr |
| Apr 25, 2:16 AM CDT | River Flood Warning | DMX | Boone, Webster | 5 days |
| Apr 25, 2:18 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 42 min |
| Apr 25, 2:23 AM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 32 hr |
| Apr 25, 2:32 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 43 min |
| Apr 25, 2:38 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 65 hr |
| Apr 25, 2:41 AM CDT | River Flood Warning | DMX | Black Hawk | 5 days |
| Apr 25, 3:00 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison, Union | 45 min |
| Apr 25, 3:19 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 41 min |
| Apr 25, 3:47 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 43 min |
| Apr 25, 3:53 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Polk, Warren | 52 min |
| Apr 25, 4:25 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion | 50 min |
| Apr 25, 4:42 AM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Apr 25, 4:54 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 40 min |
| Apr 25, 4:59 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Poweshiek | 46 min |
| Apr 25, 6:51 AM CDT | River Flood Warning | DMX | Marshall | 3 days |
| Apr 25, 7:03 AM CDT | River Flood Warning | DMX | Humboldt, Kossuth | 5 days |
| Apr 25, 7:09 AM CDT | River Flood Warning | DMX | Hamilton, Webster | 14 hr |
| Apr 25, 7:17 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 6 days |
| Apr 25, 7:19 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 61 hr |
| Apr 25, 7:27 AM CDT | River Flood Warning | DMX | Black Hawk | 6 days |
| Apr 25, 7:51 AM CDT | River Flood Warning | DMX | Dallas | 13 hr |
| Apr 25, 7:55 AM CDT | River Flood Warning | DMX | Polk | 27 hr |
| Apr 25, 7:55 AM CDT | River Flood Warning | DMX | Polk | 13 hr |
| Apr 25, 7:58 AM CDT | River Flood Warning | DMX | Madison, Warren | 26 hr |
| Apr 25, 8:06 AM CDT | River Flood Warning | DMX | Mahaska | 5 days |
| Apr 25, 10:01 AM CDT | Areal Flood Warning | DMX | Tama | 12 hr |
| Apr 25, 10:58 AM CDT | Areal Flood Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 2 more | 12 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer | 23 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Polk | 10 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Dallas, Polk | 10 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Humboldt | 10 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Polk, Story | 28 hr |
| Apr 25, 11:11 AM CDT | River Flood Warning | DMX | Jasper | 9 hr |
| Apr 25, 3:08 PM CDT | River Flood Warning | DMX | Story | 5 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.